Q&A: Do morphine cause cancer to spread faster?

Question by dpender04: Do morphine cause cancer to spread faster?
My mother had breast cancer; she could not take treatment because it causes other problems. But Many believe morphine may cause to help breathing but it also causes breathing problems, the more you intake morphine the more problems you have breathing. Then the Hospice care will tell you the love one is terminal ill. My mother was to be in the hospice for 2 days, 2 days only instead 2 weeks and the end of her life. The weird thing they gave me a 2 weeks pass. I have a nurse came to me even told me that Morphine makes the patient comfortable then puts them to sleep then she will die in her sleep. You see the doctor told my mother, her problem of breathing is not from the cancer, because the cancer is not spreading, the tumor is small, then within 2 days it spread like a wild fire, then 2 weeks later she was dead. On that last day they gave her morphine along with dialect but she was getting morphine at 40 mg at 8 minutes drip, then some nurse change bag of morphine and went to a 95 mg to 19 minutes drip. Now you tell me hospice don’t end life, convince me. Oh yeah she had strong vital signs

Best answer:

Answer by peanut
No, it does not spread or cause cancer. The nurse gave you an accurate answer about morphine.

Give your answer to this question below!

Trackback URL

, , , ,

2 Comments on "Q&A: Do morphine cause cancer to spread faster?"

  1. lollipop
    03/03/2014 at 12:03 pm Permalink

    Morphine does not cause cancer to grow, spread or shrink. Morphine is for pain, not the control of tumors. If you think the hospice nurse made a mistake or gave your mother the wrong dosage, see an attorney. If your Mother was with Hospice, the doctor didn’t expect her to live very long.

  2. essentiallysolo
    03/03/2014 at 12:08 pm Permalink

    hospice is devoted to assisting in end of life issues, they don’t cause the end of life. you are angry, this is part of the grieving process, because of this your conclusions and thinking are not accurate.
    I am sorry for your loss, but would suggest strongly that you need grief counselling.
    Your mom had a rapidly spreading cancer which could not be treated, and THAT is what killed her. The morphine was simply used to maintain her comfort as much as possible until the disease took her life. yes, it suppresses respirations, but relaxes, so breathing is not so hard or difficult, it reduces pain. And strong vital signs don’t mean she was ok, it just means that as is usual, the body didn’t want to give up the fight, bodies are like that, they fight to the bitter end, it’s a survival mechanism, but eventually we all face the same end and the body quits.
    You might also want to get a book by Elizabeth Kubler-Ross on the stages of death and dying and what those who survive loved ones go through, it would probably help you a lot.

Hi Stranger, leave a comment:

ALLOWED XHTML TAGS:

<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

Subscribe to Comments